Can Chemotherapy for Breast Cancer Affect My Skin and Nails?

Question: Can chemotherapy for breast cancer affect my skin and nails?

Answer: Chemotherapy can affect skin and nails in a number of different ways. Some chemotherapy drugs will cause a rash; some of them will cause sensitivity of the skin on the hands and feet with peeling of the skin. And in terms of the nails, a lot of different chemotherapy drugs can affect the nails, sometimes causing nails to initially appear as if they're swelling and ultimately to fall off. Usually, the nail changes aren't very painful, but it is something that, for many women who are receiving chemotherapy, can be a really disturbing aspect of treatment and something that people do complain of a great deal.

Next: What is dose-intense chemotherapy for breast cancer?

Previous: Can chemotherapy for breast cancer affect my metabolism?

-- This embed didnt make it to copy for story id = 3647392. -- This embed didnt make it to copy for story id = 3647392. -- This embed didnt make it to copy for story id = 3647392. -- This embed didnt make it to copy for story id = 3647392.
Join the Discussion
You are using an outdated version of Internet Explorer. Please click here to upgrade your browser in order to comment.
blog comments powered by Disqus
 
You Might Also Like...
See It, Share It
PHOTO: A home damaged by a landslide Friday, April 18, 2014 in Jackson, Wyo. is shown in this aerial image provided by Tributary Environmental.
Tributary Environmental/AP Photo
null
Danny Martindale/Getty Images
PHOTO: Woman who received lab-grown vagina says she now has normal life.
Metropolitan Autonomous University and Wake Forest Institute for Regenerative Medicine